Latisse/Careprost made my eyes sunken & hollow (periorbital fat atrophy) after ONE WEEK!
I normally do not post my story online but I would feel responsible if I did not warn people about this horrible side effect.
I am 46 years old and before using this I was often told I looked in my mid-30s. I used Careprost (identical to Latisse) for only ONE WEEK. I used it as directed, although I also used it on my eyebrows, which many dermatologists have said could be done to promote growth of sparse eyebrows. However, I used only ONE DROP for both eyelids and my eyebrows.
I am Caucasian, but my eyes, which previously had an almond/"hooded"/"bedroom eye"/almost Asian shape (like Blake Lively, Jennifer Biel, and Jennifer Lawrence -- Google image search "hooded" eyes" for examples) now have an ugly, hollow and sunken look with a very deep sulcus. The almond shape is GONE! The atrophy (disappearance) of the fat, which had formerly made the skin above them firm and gave them the nice almond shape now causes the shape of the eye socket itself to be very prominent so that my eyes are now round, and the skin where the fat used to be is now loose and wrinkled. And they are uneven. One eye actually has 3 creases above the lid, and the other has 2! The hollow and sunken look makes me look MUCH older -- I can definitely no longer pass for my mid-30s. I am devastated.
My eyes, which were previously my best feature, are now ruined. The worst part is that before this, my eyelashes were not short and stubby -- they were actually pretty long, just very thin and almost albino/clear so they were nearly invisible without mascara -- but with the new volumizing and lengthening mascaras they could look lovely. Now, instead of having nice almond eyes that could look beautiful with mascara, I have sunken, old-looking eyes that never look good.
Again this was after only ONE WEEK of use. For anyone who doubts this, please read the article by Dr. Stanley Berke, in the Journal of Ophthalmology, "PAP: New Concerns for Prostaglandin Use":
The article details how Bimataprost – the active ingredient in Lumigan, Latisse, and Careprost -- causes periorbital fat atrophy (PAP).
He explains why ophthalmologists haven’t noticed this until now and says that once he became aware of it he now observes it in 100 PERCENT of his patients who use Bimatoprost -- and he observes advanced cases in many of his patients after only 3 WEEKS.
He also explicitly says that this WILL OCCUR WITH LATISSE:
“It’s also important to realize that this effect will occur even when the drug is only being used for cosmetic purposes, as when it’s prescribed as Latisse (bimatoprost 0.03%). Beyond the desired effect of lengthening the lashes, the eyes may become more sunken; some patients may look better, but some may look worse. I’ve seen lectures promoting Latisse given by doctors who were not aware of this side effect. Clearly, any time a medical professional prescribes a drug, knowing all of the side effects is crucial.”
Bear in mind that periorbital fat atrophy causes not only the tissue AROUND the eye to atrophy but also the tissue BEHIND the eye -- so the eyes not only look sunken and hollow, but actually do, literally, SINK into your face (see the pictures)…
This may not be a big problem if your eyes are somewhat prominently set to begin with, or if you have a lot of fat around your eyes (Dr. Berke even notes it can be cosmetically helpful for people with very loose, puffy, baggy lids with fat prolapse) -- but for others, like me, it can be devastating.
Dr. Berke says that once his patients stop using the Bimatoprost, the effects seem to reverse themselves after a few weeks, although he thinks that when it’s been used for a long time this may not be the case. I can only pray that mine will reverse. If not, in the quest for some stupid standard of “perfection,” I may have permanently ruined my looks.
Despite this effect bring known to occur in patients using the drug for glaucoma, Latisse does not list this anywhere in their literature as a possible side effect. I was very careful to read about side effects first before making the decision to use this.
I predict that once word about these horrible effects gets out to a greater extent, Bimatoprost will be banned for cosmetic use. Meanwhile, please, DO NOT USE THIS, unless you don’t mind risking developing old, sunken, hollow, ugly eyes.